Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2006, 3:23 PM EDT for Monroe County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2006, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 4, 2006, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:44 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 4, 1:44 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 144 PM EDT SUN JUN 4 2006 .SHORT TERM...(TONIGHT-TUESDAY)...MAIN ACTION WILL BE THIS EVENING. AN UPPER TROUGH ACROSS THE EASTERN GREAT LAKES WILL MOVE SLOWLY SOUTH TOWARD THE SOUTHERN APPALACHIANS OVERNIGHT. A SHORT-WAVE WILL SWING AROUND THE UPPER TROUGH ACROSS THE REGION THIS EVENING. BOTH THE NAM AND GFS SHOW AN AREA OF DIFLUENCE ALOFT ASSOCIATED WITH A JET SWINGING ACROSS THE OHIO AND TENNESSEE VALLEYS THIS AFTERNOON AND EVENING. AT THE SURFACE...A WEAK FRONT WILL ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS DEVELOPING ALONG THIS BOUNDARY WILL CONTINUE THROUGH THIS EARLY EVENING. GIVEN GENERALLY PLENTY OF DAYTIME HEATING...AIRMASS ACROSS THE REGION HAS BECOME MODERATELY UNSTABLE WITH CAPES ABOVE 2000 J/KG AND LIFTED INDICES BETWEEN -4 AND -6. SOUNDINGS SHOW LOWERING WBZ AS COLD AIR ALOFT SWINGS DEEPER INTO THE REGION GIVENING THE POTENTIAL OF LARGE HAIL. ALSO...FAIRLY DECENT MID-LEVEL DRYING EVIDENT WITH MPDIS APPROACHING 1 AND SURFACE TO MID-LEVEL THETA-E DIFFERENCE OF OVER 22. ALSO...INVERTED V-PROFILE NOTED IN THE BOUNDARY LAYER..SO DAMAGING DOWNBURSTS A CONCERN AS WELL. FOR MONDAY AND TUESDAY...UPPER TROUGH WILL MOVE EAST OF THE SPINE OF APPALACHIANS WITH GENERALLY SINKING OVER THE FORECAST AREA WITH INCREASING MID-LEVEL CAPPING INVERSION. AT THE SURFACE...RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION. BESIDES SOME WIDELY SCATTERED CONVECTION OVER THE FAR NORTHEAST SECTIONS...DRIER WEATHER RETURNS FOR MONDAY AND TUESDAY. ...LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...FORECAST AREA REMAINS UNDER NORTHWEST FLOW ALOFT THROUGH FRIDAY/FRIDAY NIGHT WITH SURFACE RIDGE WEAKENING OVER THE AREA. MODELS SHOW INCREASING HEIGHTS/THICKNESS...SO A GENERAL WARMING TREND ANTICIPATED. ALWAYS CONCERNED WITH NORTHWEST FLOW DURING THE SUMMER MONTHS...BUT AT THIS TIME LITTLE IF ANY UPPER SUPPORT FOR CONVECTION...SO MAINLY TERRAIN FEATURES FOR FOCUS. INCLUDED MINIMAL 20 PERCENT POPS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 82 55 84 / 20 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 55 78 53 81 / 20 10 10 10 OAK RIDGE, TN 55 78 53 81 / 20 10 10 10 TRI CITIES AIRPORT, TN 53 74 48 78 / 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Jun 4, 9:05 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 905 AM EDT SUN JUN 4 2006 UPDATED TO INCLUDE A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-050900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 905 AM EDT (805 AM CDT) SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER-LEVEL LOW OVER THE MID-ATLANTIC STATES WILL DEEPEN ACROSS THE AREA THIS AFTERNOON ALLOWING A WEAK COLD FRONT TO MOVE TOWARD THE SOUTHERN APPALACHIANS. THE FRONT WILL ACT AS A FOCUSING MECHANISM TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. DUE TO THE UNSEASONABLY COLD AIR ALOFT...SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO SLOWLY MOVE TOWARDS THE REGION BY THE END OF THE WEEK...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DH
In the hours before
Special weather statement, Jun 4, 10:04 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1004 AM EDT SUN JUN 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 904 AM CDT SUN JUN 4 2006 /1004 AM EDT SUN JUN 4 2006/ ...RISK OF SEVERE THUNDERSTORMS EXIST THIS AFTERNOON AND EVENING... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME FAIRLY UNSTABLE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS TROUGH OF LOW PRESSURE. DUE TO THE UNSEASONABLY COLD AIR ALOFT...SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING DOWNBURST WINDS. RESIDENTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA NEED TO KEEP ABREAST OF THE LATEST WEATHER INFORMATION. SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 34 min |
| Jun 4, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 22 min |
| Jun 4, 6:04 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.